Alert archive / Michigan / Wind Advisories in 2006
Wind Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 3, 2006, 10:27 AM EDT for 7 counties in Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 10:27 AM EDT (14:27 UTC)
- Expired
- Apr 3, 2006, 3:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Kalamazoo County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 031427 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 AM EDT MON APR 3 2006 ...HIGH WIND ADVISORY NEAR LAKE MICHIGAN THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM THAT WAS CENTERED NORTH OF LANSING AT 10 AM WILL MOVE QUICKLY NORTHEAST TO LAKE HURON BY MID AFTERNOON. VERY STRONG WINDS...GUSTING TO NEAR 50 MPH AREA POSSIBLE ALONG THE LAKE SHORE INTO MID AFTERNOON. INLAND THE WIND GUSTS SHOULD REACH NEAR 40 MPH. WINDS WILL DIMINISH BY EARLY THIS EVENING. MIZ037-043-050-056-064-071-072-032100- /O.NEW.KGRR.WI.Y.0005.060403T1427Z-060403T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN...KALAMAZOO 1027 AM EDT MON APR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WINDS WILL GUST TO 50 MPH INTO EARLY THIS AFTERNOON NEAR AND WEST OF ROUTE 31 TO HOLLAND AND WEST OF ROUTE 131 SOUTH OF HOLLAND. WINDS WILL DIMINISH SIGNIFICANTLY BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WDM
1 follow-up statement
000 WWUS73 KGRR 031900 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT MON APR 3 2006 ...HIGH WIND ADVISORY HAS BEEN CANCELED... .WINDS HAVE DIMINISHED CONSIDERABLY BY 2 PM THIS AFTERNOON. WIND GUSTS WERE GENERALLY UNDER 35 MPH AND WILL CONTINUE TO DECREASE THROUGH THE EVENING. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELED. MIZ037-043-050-056-064-071-072-032000- /O.CAN.KGRR.WI.Y.0005.000000T0000Z-060403T2100Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-KALAMAZOO- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN...KALAMAZOO 300 PM EDT MON APR 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WIND ADVISORY. $$ WDM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 3, 4:14 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Apr 3, 4:14 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EDT MON APR 3 2006 .SHORT TERM... LATEST WV IMAGERY AND RADAR IMAGERY THIS MORNING SHOWS THE UPPER LOW RESPONSIBLE FOR THE RAIN /AND THUNDERSTORMS EARLIER/ HAS NOW MOVED TO NEAR KORD. THE THETA E ADVECTION/ISENTROPIC ASCENT AHEAD OF THE UPPER AND SFC LOWS THAT WAS RESPONSIBLE FOR THE DEVELOPMENT OF THE PCPN IS NOW BEGINNING TO TRANSITION OVER TO THE DEFORMATION ZONE PCPN AS THE UPPER LOW MOVES INTO THE CWFA. THE FIRST FORECAST CHALLENGES THIS MORNING INVOLVE PCPN DURATION...PCPN TYPE...AND POSSIBLE WIND HEADLINES AS THIS SYSTEM MOVES EAST. THE FOCUS OF THE FORECAST THEN SHIFTS TO THE UPPER LOW CURRENTLY SPINNING OVER NW ONTARIO. CLOUD COVER...PCPN...AND PCPN TYPE WILL HAVE TO BE DETERMINED WITH THAT SYSTEM. SFC ANALYSIS THIS MORNING AS OF 08Z SHOWS THE SFC LOW IN THE VICINITY OF CHICAGO/EXTREME SW LAKE MICHIGAN. THE WARM FRONT EXTENDS FROM THE LOW...TO NORTH OF KGRR...AND THEN EAST. THE SFC LOW IS EXPECTED TO RACE TO THE ENE THROUGH THE MORNING...AND IS EXPECTED TO BE NEAR TORONTO BY 18Z THIS AFTERNOON AS THE UPPER LOW OPENS UP INTO A WAVE. IMMEDIATELY BEHIND THE LOW...CAA WILL TAKE HOLD OF THE CWFA AND TEMPS WILL FALL THROUGH MOST OF THE DAY FROM WEST TO EAST. THE DEFORMATION ZONE PCPN IS EXPECTED TO MOVE ACROSS THE CWFA THIS MORNING AND EARLY THIS AFTERNOON. THIS PCPN WILL BE IN THE FORM OF RAIN INITIALLY...BUT WILL CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH THE DAY. THE CHANGE OVER IS EXPECTED TO OCCUR ROUGHLY ONLY 2-4 HOURS BEFORE THE PCPN ENDS AS DEEP MOISTURE EXITS EAST. EVEN WHEN THE PCPN CHANGES OVER TO SNOW...IT WILL BE HARD TO ACCUMULATE WITH THE APRIL SUN ANGLE...GROUND TEMPS IN THE LOWER 40S...AND SFC TEMPS EXPECTED TO REMAIN ABOVE FREEZING THROUGH THE DAYLIGHT HOURS. THERE IS NOT A WHOLE LOT OF SNOW OCCURRING AT THE CURRENT TIME ON THE BACKSIDE OF THE DEFORMATION ZONE. WITH THIS IN MIND...WE WILL LIMIT ACCUMS TO THE NW SECTION OF THE CWFA WHERE THE COLDEST AIR AND THE BETTER FORCING WILL BE. EVEN HERE THOUGH...WE WILL LIMIT ACCUMS TO AN INCH OR LESS. THEN THERE IS THE ISSUE WITH THE WINDS PICKING UP LATER THIS MORNING AND THIS AFTERNOON. THE PRESSURE RISES BEHIND THE SYSTEM AND THE TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THE LOW ARE EXPECTED TO RESULT IN THE WINDS INCREASING. NAM AND GFS WINDS AT 925 MB ARE EXPECTED TO INCREASE TO AROUND 40 TO 45 KNOTS...ESPECIALLY OVER THE SW CORNER OF THE CWFA. CAA AND THE ISALLOBARIC COMPONENT WILL ALLOW FOR THE POTENTIAL OF SOME OF THE STRONGER WINDS TO MIX DOWN TO THE SFC. THE LIMITING FACTORS HOWEVER ARE A LACK OF SFC HEATING TO HELP MIX HIGHER...AND THE CAA NOT EXPECTED TO BE ALL THAT DRASTIC. LAST WEEK WHEN THE CWFA WAS AROUND 70 AND TEMPS DROPPED BACK INTO THE 40S...WE COULD NOT MIX THE WINDS AT THAT LEVEL DOWN. TEMPS ARE CURRENTLY IN THE LOWER TO MID 50S AND WE MAY DROP BACK IN THE 30S LATE THIS AFTERNOON. WE FEEL THAT THERE IS POTENTIAL FOR A MARGINAL WIND ADVISORY...BUT THE CONFIDENCE LEVEL IS NOT HIGH ENOUGH AT THIS POINT TO ISSUE AN ADVISORY. THEREFORE WE WILL MENTION WIND GUSTS UP TO CRITERIA...BUT REMAIN JUST SHY. TONIGHT WE SHOULD BE INBETWEEN THE SYSTEM MOVING THROUGH TODAY AND THE SYSTEM CURRENTLY IN ONTARIO. MOISTURE CROSS SECTIONS OFF THE GFS AND NAM SHOW MOISTURE RATHER SHALLOW...MAINLY BELOW 5K FEET. TEMPS AT THE TOP OF THIS LAYER ARE ONLY EXPECTED TO DROP DOWN TO AROUND -7 TO -8C. THIS IS NOT SUFFICIENT FOR LAKE EFFECT CONSIDERING LAKE TEMPS ARE IN THE UPPER 30S. THEREFORE WE WILL GO WITH A CLOUDY...YET DRY FORECAST FOR TONIGHT. THE NEXT UPPER LOW THEN MOVES DOWN ACROSS THE LAKE HURON REGION DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. IT LOOKS AS IF THE BEST MOISTURE WITH THIS LOW WILL REMAIN MAINLY EAST OF THE CWFA...AND SO TOO WILL THE BEST PCPN CHANCES. HOWEVER...THE PERIPHERY OF THE COLD POOL WILL AFFECT A GOOD PORTION OF THE CWFA WITH 850-700MB LAPSE RATES INCREASING TO ALMOST 6C/KM OVER THE EAST. AT THE VERY LEAST...THIS SHOULD LEAD TO CLOUD COVER...WITH SOME LIGHT PCPN POSSIBLE. FOR NOW...WE HAVE ONLY INSERTED SLIGHT CHC OF RAIN OR SNOW SHOWERS FOR THE EAST...AND SPRINKLES OR FLURRIES FOR THE REST OF THE CWFA. CLOUD COVER SHOULD BE LESS WIDESPREAD AS YOU HEAD WEST. HIGHS IN THE 40S WILL ALLOW FOR SOME RAIN TO BE MIXED IN WITH THE SNOW SHOWERS. WITH THIS UPPER LOW THEN MOVING OUT OF THE CWFA BY LATER TUE AFTERNOON...CLOUDS SHOULD GRADUALLY BREAK UP AND ALL PCPN CHCS WILL COME TO AN END. SFC RIDGING WILL BEGIN TO BUILD INTO THE REGION. THERE IS SOME DOUBT AS TO HOW MUCH LOW LEVEL MOISTURE MAY COME IN ON THE NORTH FLOW AHEAD OF THE SFC RIDGE. WE FEEL THAT THIS MOISTURE MAY BE OVERDONE...AND AT LEAST PARTLY CLOUDY/PARTLY SUNNY SKIES SHOULD BE FOUND TUE NIGHT AND WED. TEMPS ON WED SHOULD WARM A FEW DEGREES COMPARED TO TUE WITH THE THERMAL TROUGH PULLING AWAY FROM THE CWFA. .LONG TERM... STILL LOOKS LIKE ONE MAIN SYSTEM TO DEAL WITH IN THE EXTENDED PERIOD OF WEDNESDAY NIGHT THROUGH SUNDAY. MODELS CONTINUE TO SHOW A SLOWER...FURTHER SOUTH TREND. SYSTEM WILL BE MOVING THROUGH THE SOUTHERN GREAT LAKES / OHIO VALLEY REGION THURSDAY NIGHT THROUGH SATURDAY. CANADIAN...EURO AND GFS ALL TAKE THE SURFACE LOW SOUTH OF THE AREA...WITH THE CANADIAN AND EURO WELL SOUTH OF LOWER MI. HAVE OPTED TO KEEP WEDNESDAY NIGHT AND THURSDAY DRY GIVEN THE TRENDS OF SLOWER AND FURTHER SOUTH. DON/T REALLY SEE PRECIP ARRIVING INTO THE GRR FORECAST AREA UNTIL THURSDAY NIGHT. POTENTIALLY COULD SEE SOME PRECIP INTO THE FAR SOUTHWEST TOWARD SOUTH HAVEN LATE THURSDAY AFTERNOON IF THE GFS VERIFIES. BEST CHANCES PER THE GFS FOR SHOWERS AND THUNDERSTORMS ARE IN THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME WHEN 850MB LI/S ARE NEAR AND SUB ZERO. IF THE CANADIAN AND EURO ARE CORRECT MAY NEED TO GRADUALLY TAPER THE THUNDER MENTION SOME GIVEN THE FURTHER SOUTH TRACK. AT THIS POINT WILL MAINTAIN THE GOING FORECAST WITH A WARM FRONT IN THE AREA. COULD BE SOME INSTABILITY SHOWERS ON SATURDAY WITH A COLD POOL ALOFT...OTHERWISE THE WEEKEND LOOKS DRY. TEMPS THROUGH THE PERIOD SHOULD BE FAIRLY CLOSE TO NORMALS FOR THIS TIME OF YEAR. && .GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING NEARSHORE WATERS ST. JOSEPH TO MANISTEE THROUGH 11 PM TONIGHT. && NJJ DUKE
Hazardous weather outlook, Apr 3, 6:13 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 613 AM EDT MON APR 3 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 613 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL BRING WINDY CONDITIONS TO SOUTHWEST LOWER MICHIGAN TODAY. WINDS WILL GRADUALLY BECOME NORTHWEST THIS MORNING AND INCREASE INTO THE 20 TO 30 MPH RANGE. GUSTS AT TIMES WILL PEAK AROUND 40 MPH. THE HIGHEST GUSTS ARE EXPECTED TO BE NEAR THE LAKE MICHIGAN SHORELINE FROM MUSKEGON SOUTH TO SOUTH HAVEN. THERE IS A CHANCE THAT SOME OF THE RAIN MAY MIX WITH AND CHANGE OVER TO SNOW...BUT LITTLE IF ANY IN THE WAY OF ACCUMULATION IS EXPECTED. SOME LIGHT ACCUMULATIONS OF A DUSTING TO A HALF INCH OR SO IS POSSIBLE ACROSS CENTRAL LOWER MICHIGAN. WAVES ON LAKE MICHIGAN WILL POSE A HAZARD TO SMALL CRAFT AS THEY BUILD TO 7 TO 11 FEET TODAY...LASTING INTO TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WAVES WILL CONTINUE TO POSE A THREAT TO SMALLER CRAFT ON LAKE MICHIGAN INTO TUESDAY. THUNDERSTORMS RETURN TO THE FORECAST IN THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME AS ANOTHER LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUKE
Nearby
Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.